Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is my treatment working? Prezista+Truvada+Norvir
Aug 13, 2009

Hi,

I recently started taking HIV medicines, May 22nd of this year to be exact.

When I started medicine, my VL was about 2,500. My CD4 was about 350. The resistance profile done showed NO resistance to any of the HIV medicines.

2 weeks after beginning treatment, my VL was at 250.

4 weeks after beginning treatment, my VL was 130 and my CD4 increased to over 450.

At 6 weeks after treatment, my VL was at 96.

Why is my viral load not undetectable yet? Am I experiencing some sort of HAART failure? During those 6 weeks I did have rectal surgery for HPV, and a second emergency rectal operation soon afterwards to stop the bleeding that the negligent surgeon caused during the first surgery.

So, again, why no undetectable status yet? Should I have my doctor increase the Prezista dose to 600 mg twice a day, instead of 800 mg once a day? If my response to my regimen is normal, then what is the upper limit of when a person beginning treatment should reach an undetectable VL?

Thanks so much for all your help. God bless.

- Worried in NYC.

Response from Dr. McGowan

Dear worried fellow- NYer,

Your response is not out of line from what can be expected. Your initial response has been quite good. Most people have achieved an undetectable viral load by 4 to 6 months. It may take longer for those people starting out with higher viral loads (greater than 100,000 or so).

Best, Joe



Previous
question about sexuality -
Next
Cryptosporidium

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement